MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. BIOMET BC R 1X40 US; BONE CEMENT
Catalog Number 110035368
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Deformity/ Disfigurement (2360); Joint Laxity (4526)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) mdr-report key: 23598008.Mdr-report #: mw5179086.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported the patient underwent a knee revision to a total knee replacement due to loosening and significant polyethylene wear.Following an initial partial knee replacement, symptoms developed approximately a few months later, including pain, deformity, limited range of motion, weakness, and instability.A computed tomography scan performed approximately several months after symptom onset showed lucency at the tibial and femoral bone interface.Bloodwork was performed to rule out infection.Intra-operatively during the revision, findings included significant polyethylene wear, gross loosening of the tibial implant, anterior cruciate ligament deficiency, and full-thickness cartilage loss in the remaining compartments.A computed tomography scan performed approximately one year earlier showed only a mild degree of degenerative osteoarthritis.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23954708
Report Number3006946279-2026-00001
Device Sequence Number9447944
Product Code LOD
UDI-Device Identifier00887868214578
UDI-Public(01)00887868214578(17)251231(10)AW05BB0603
Combination Product (Y/N)N
PMA/510(K) Number
K172408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Catalogue Number110035368
Device Lot NumberAW05BB0603
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight59 KG